Jump to content




Welcome to Unexplained Mysteries! Please sign in or create an account to start posting and to access a host of extra features.


- - - - -

Why block dopamine and serotonin?


  • Please log in to reply
22 replies to this topic

#16    pallidin

pallidin

    Telekinetic

  • Member
  • 7,656 posts
  • Joined:09 Dec 2004
  • Gender:Male
  • Location:Somewhere south of the North Pole

  • "When life gets you down... swim with a dolphin"

Posted 17 April 2010 - 08:30 PM

Nice, Fluffbunny!

I also heard that illicit use of drugs to increase serotonin(or any of the key neurotransmitters) is like playing Russian roulette.
A very bad neurological effect can occur. In the street, and with regards to cocaine, it's called the "cocaine blues"

What this means is that over-stimulation of the release of neurotransmitters by use of illicit drugs can easily cause a "depletion syndrome"

In short, what this means is that using a powerful, illicit drug to "feel good" usually only increases the release of key neurotransmitter chemicals. The drug DOES NOT produce them.
Thus, what happens is eventual "depletion"

This can lead to mild-severe, temporary or clinically significant depression until renormalization occurs(day's, weeks, months) while totally absent from the illicit drug and special nutritional needs applied.

Edited by pallidin, 17 April 2010 - 08:47 PM.


#17    WoIverine

WoIverine

    Telekinetic

  • Member
  • 6,736 posts
  • Joined:16 Sep 2008
  • Gender:Male

  • With great power, comes great irresponsibility.

Posted 21 April 2010 - 07:02 AM

View Postpallidin, on 17 April 2010 - 08:30 PM, said:

Nice, Fluffbunny!

I also heard that illicit use of drugs to increase serotonin(or any of the key neurotransmitters) is like playing Russian roulette.
A very bad neurological effect can occur. In the street, and with regards to cocaine, it's called the "cocaine blues"

What this means is that over-stimulation of the release of neurotransmitters by use of illicit drugs can easily cause a "depletion syndrome"

In short, what this means is that using a powerful, illicit drug to "feel good" usually only increases the release of key neurotransmitter chemicals. The drug DOES NOT produce them.
Thus, what happens is eventual "depletion"

This can lead to mild-severe, temporary or clinically significant depression until renormalization occurs(day's, weeks, months) while totally absent from the illicit drug and special nutritional needs applied.

Yep, "ecstasy" burns up a substantial portion of serotonin in one shot. A co-worker of mine died of overdose a few years back. Frequent usage can lead to chronic and severe depression, and several other horrible things as well.

Edited by SpiderCyde, 21 April 2010 - 07:03 AM.


#18    pallidin

pallidin

    Telekinetic

  • Member
  • 7,656 posts
  • Joined:09 Dec 2004
  • Gender:Male
  • Location:Somewhere south of the North Pole

  • "When life gets you down... swim with a dolphin"

Posted 21 April 2010 - 08:08 AM

View PostSpiderCyde, on 21 April 2010 - 07:02 AM, said:

Yep, "ecstasy" burns up a substantial portion of serotonin in one shot. A co-worker of mine died of overdose a few years back. Frequent usage can lead to chronic and severe depression, and several other horrible things as well.

Perhaps in time we can educate our children or ourselves on the VERY SERIOUS dangers.


#19    Enoonmai

Enoonmai

    Psychic Spy

  • Member
  • PipPipPipPipPipPipPipPip
  • 1,832 posts
  • Joined:19 Apr 2010
  • Gender:Male
  • Location:North Georgia Mountains

  • There are things known, and things unknown, in between are the doors

Posted 21 April 2010 - 08:24 AM

Serotonin is the tryptamine neurotransmitter, Dopamine is the phenethylamine neurotransmitter. Drugs actually mimic these transmitters in our brains. I wonder what it would be like to extract these transmitters from our brains, and ingest them with a monoamine oxidase inhibitor.

Lone Wolf; Test Everything - Believe Nothing

#20    Enoonmai

Enoonmai

    Psychic Spy

  • Member
  • PipPipPipPipPipPipPipPip
  • 1,832 posts
  • Joined:19 Apr 2010
  • Gender:Male
  • Location:North Georgia Mountains

  • There are things known, and things unknown, in between are the doors

Posted 21 April 2010 - 11:30 AM

By the way, DMT, and 5 Meo DMT, two extremely powerful entheogens, are excreted by the pineal, why do you think they call the pineal the third eye. Also called the spirit and God molecules. Read Rick Strassman for more info. DMT is the spirit, 5 Meo DMT is the power, any Amazonian shaman will tell you the same. The jaguar, and the butterfly!

Lone Wolf; Test Everything - Believe Nothing

#21    Virtual Particle

Virtual Particle

    Government Agent

  • Member
  • 3,424 posts
  • Joined:15 Dec 2005
  • Gender:Male
  • Location:Miami,Florida

  • c^2= (d/t)^2 = d^2/t^2 = (d^2) x (1/t^2)...Time is squared

Posted 22 April 2010 - 05:30 AM

If you would like to experience life as a slave??? Use drugs for fun  :innocent:

Any thoughts?

Edited by Triad, 22 April 2010 - 05:31 AM.

Time is a form of communication
Consciousness transcends all states
that can be perceived as matter
Matter communicates its existence
to consciousness through time        
Man is infinite
God is more
Black Hole Creates Spectacular Light Show

#22    Natural Wonders

Natural Wonders

    Alien Embryo

  • Member
  • Pip
  • 18 posts
  • Joined:07 Feb 2010
  • Gender:Female

Posted 29 April 2010 - 05:26 AM

View PostAshley-Star*Child, on 12 April 2010 - 01:31 AM, said:

Well I don't have depression anymore so I don't need to take them

Ashley, as a professional I must encourage you to continue taking your medication until you have spoken to the person who prescribed it to you. You may be cured and not need it psychologically, but biologically your brain has become dependent on the medication so you must take it away gradually. Going off meds cold turkey can have negative side-effects (I don't what those side-effects might be for you because I don't know what medicines you are taking). It must be done gradually, and your doctor can tell you how to do this depending on your medication. Please, for your health, keep taking your medicine until you speak to your doctor!

As a fellow once-depressed person, I didn't know any better and went off an anti-depressant cold turkey a few years ago. I experienced vertigo spells, nausea, and a significant loss in appetite. These symptoms persisted for two weeks. Please, don't do what I did. It will be much easier if you work with your doctor and go off gradually.

Edited by Natural Wonders, 29 April 2010 - 05:41 AM.


#23    Jove

Jove

    Alien Embryo

  • Member
  • Pip
  • 19 posts
  • Joined:29 Apr 2010

Posted 29 April 2010 - 08:46 AM

I dont profess to know or understand these relative systems though might I add some input as I feel obliged to share an opinion. I profess to understand fundamental universal natures and call myself an observer or a point thereof, nothing more.
Our knowledge of any system is ever changing. As we unravel science systems general consensus adapts and rationalizes, and in its wake are fallacies by which we once held our realities together.
In short, it is my opinion that in the attempt to understand ones mental systems, to diagnose a system, to label it as negatory and in requirement of drug treatment is an unhelpful fallacy as we attempt to unravel psychological systems of which we are not yet fully aware.

The system seems more economical than humanly beneficial.


That is to say, to diagnose someone with depression is to condemn that person to depression, and to condemn them to buy expensive drugs to treat the propositioned problem.

My proposition; Psychological problems such as depression are extremely commonplace, and are dealt with day to day through communication.

The unlucky ones are diagnosed.

Edited by Jove, 29 April 2010 - 08:51 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users